MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-120
Medical Device Problem Codes Difficult to Insert (1316); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 95% stenosed lesion in the left superior femoral artery (sfa).A 3.0x120mm/150cm armada 14 balloon dilatation catheter (bdc) was advanced to the target lesion with resistance from the anatomy.A non-abbott guide wire (gw) was then advanced to the armada, and they attempted to feed the floppy end of the gw through the armada port in order to inject contrast for imaging purposes, however, they could not insert the non-abbott guide wire into the port for unknown reasons.The armada was then inflated one time to nominal pressure of 8 atmospheres (atm), and a second time to 12 atmospheres when the balloon ruptured.The bdc was removed and a 3.0x200 armada balloon was used without issue to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the percutaneous transluminal angioplasty (pta) catheter, armada 14, global, ce, instruction for use (ifu), states: place the prepared catheter over a pre-positioned guide wire and advance the tip to the introduction site.In this case, it is unknown if the reported ifu deviation caused or contributed to the reported difficulty.The investigation determined the reported difficulty advancing the device in the anatomy and balloon rupture appear to be related to operational context; however, a conclusive cause for the reported difficulty inserting the device over the guide wire could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to to the initial filed report, the following information was received: the guide wire was removed and then a second guide wire was attempted to be advanced through the armada port, while at the target lesion, in order to inject contrast for imaging purposes.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16640080
Report Number2024168-2023-03187
Device Sequence Number6061257
Product Code DQY
UDI-Device Identifier08717648156106
UDI-Public08717648156106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberA2030-120
Device Catalogue NumberA2030-120
Device Lot Number2070841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown